Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 19, 2000, 3:28 AM CDT for Rock County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2000, 3:28 AM CDT (08:28 UTC)
- Expired
- Apr 19, 2000, 4:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Rock County, MN
The radar
The Sioux Falls radar (KFSD), 40 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WUUS53 KFSD 190828 SVRFSD MNC133-190900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 328 AM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 400 AM CDT * AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LUVERNE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUVERNE AROUND 335 AM CDT HARDWICK AROUND 345 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 8:50 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 18, 8:50 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 850 PM CDT TUE APR 18 2000 DID AN EARLY UPDATE ON ZNS FOR CLDY KIES OVR MOST AREAS ALRDY THIS EVE. ALSO SPC HAS LWRD THE SVR TSTMS THREAT OVR NE TO SLGT BUT THEN PUSHD IT N IN EXTRM S SRN SD AND MORE OF NW IA. SOME SCTD SHWRS OVR SE SD...SW MN AND NW IA NOW BUT LOOKS LIKE TSTMS HAVE DSPTD FOR NOW. THINK MAIN THREAT OF TSTMS WILL NOW WAIT UNTIL AFT MIDNGT AS ACTTIVITY MOVES IN FM WRN NE. THEN IF ANY THIS SVR WOULD BE IN SE SD INTO NW IA NEAR MO RVR AS JET KICKS UP. DID PUT MNTN OF SVR BACK FAR TO W IN EXTRM SRN ZNS. REST OF EARLY FCST LOOKG OK. .FSD...NONE WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:55 AM CDT | Severe Thunderstorm Warning | FSD | Nobles | 35 min |
| Apr 19, 5:18 AM CDT | Severe Thunderstorm Warning | FSD | Rock | 27 min |
| Apr 19, 5:23 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 37 min |
| Apr 19, 5:28 AM CDT | Severe Thunderstorm Warning | FSD | Nobles | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.